Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Quad Cities, IA

April 9, 2013Benton County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 9, 2013, 2:33 AM CDT for Benton County, Iowa. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2013, 2:33 AM CDT (07:33 UTC)
Expired
Apr 9, 2013, 3:15 AM CDT
In force
42 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Benton County, IA

The radar

The Des Moines radar (KDMX), 132 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 2:41 AM CDTHAIL 1.251 Ssw Belle Plaine, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WUUS53 KDVN 090733
SVRDVN
IAC011-090815-
/O.NEW.KDVN.SV.W.0002.130409T0733Z-130409T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
233 AM CDT TUE APR 9 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENTON COUNTY IN EAST CENTRAL IOWA...

* UNTIL 315 AM CDT

* AT 231 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELLE
  PLAINE...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  LUZERNE...KEYSTONE...BLAIRSTOWN...VAN HORNE...NEWHALL AND GARRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4217 9217 4197 9192 4186 9215 4186 9230
      4205 9231
TIME...MOT...LOC 0732Z 232DEG 18KT 4192 9228

HAIL...1.25IN
WIND...<50MPH

$$

HAASE
3 follow-up statements
682 
WWUS53 KDVN 090740
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 AM CDT TUE APR 9 2013

IAC011-090815-
/O.CON.KDVN.SV.W.0002.000000T0000Z-130409T0815Z/
BENTON IA-
240 AM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BENTON COUNTY UNTIL 315 AM CDT...

AT 235 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELLE
PLAINE...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. HALF DOLLAR SIZE HAIL WAS
         REPORTED NEAR BELLE PLAINE IN SOUTHWEST BENTON COUNTY.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
LUZERNE...KEYSTONE...BLAIRSTOWN...VAN HORNE...NEWHALL AND GARRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4217 9217 4197 9192 4186 9215 4186 9230
      4205 9231
TIME...MOT...LOC 0740Z 232DEG 18KT 4194 9224

HAIL...1.25IN
WIND...<50MPH

$$

LE
441 
WWUS53 KDVN 090757
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 AM CDT TUE APR 9 2013

IAC011-090815-
/O.CON.KDVN.SV.W.0002.000000T0000Z-130409T0815Z/
BENTON IA-
257 AM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BENTON COUNTY UNTIL 315 AM CDT...

AT 255 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEYSTONE...AND
MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
VAN HORNE AND NEWHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4214 9216 4197 9192 4189 9214 4191 9223
      4203 9224
TIME...MOT...LOC 0757Z 232DEG 18KT 4199 9215

HAIL...1.00IN
WIND...<50MPH

$$

HAASE
854 
WWUS53 KDVN 090815
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 AM CDT TUE APR 9 2013

IAC011-090826-
/O.EXP.KDVN.SV.W.0002.000000T0000Z-130409T0815Z/
BENTON IA-
315 AM CDT TUE APR 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENTON COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4214 9216 4197 9192 4189 9214 4191 9223
      4203 9224
TIME...MOT...LOC 0757Z 232DEG 18KT 4199 9215

$$

HAASE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:28 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 8, 11:28 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1128 PM CDT MON APR 8 2013

.UPDATE...
ISSUED AT 947 PM CDT MON APR 8 2013

JUST SENT A QUICK UPDATE TO TWEAK THE OVERNIGHT FORECAST. THE
HEAVY RAIN MENTION WAS DROPPED FOR THE OVERNIGHT HOURS AND ALSO
LOWER THE QPF FOR THIS EVENING. OVERNIGHT LOWS OVER NORTH
NORTHEAST WERE ALSO LOWERED A FEW DEGREES.

THE COLD FRONT CONTINUES TO SAG SOUTH THROUGH THE AREA AND WAS
ROUGHLY ALONG THE I80 CORRIDOR AS OF 9 PM. PRECIP DEVELOPMENT SO
FAR THIS EVENING ALONG THE FRONT IN IOWA HAS BEEN NIL WITH ONLY A
NARROW LINE OF ONGOING SHRA/TSRA FROM ALONG THE BOUNDARY THROUGH
CENTRAL IL. THE BETTER FORCING PER STRONG H8 CONVERGENCE REMAINS
WELL WEST OF THE FORECAST AREA IN SOUTHERN NEBRASKA. MODEL PROGS
CONTINUE TO SHOW THE STRONG H8 FLOW REMAINING TO THE WEST
OVERNIGHT. SO WHILE WIDESPREAD SHRA/TSRA DEVELOPMENT IS STILL
EXPECTED OVER THE AREA TONIGHT...IT DOESN/T APPEAR WERE WILL SEE
RAINFALL RATES/AMOUNTS TO JUSTIFY THE HEAVY RAIN MENTION.

WITH THE FRONT CONTINUING TO SAG SOUTH AND TEMPERATURES NORTH OF
THE BOUNDARY IN SOUTHEAST MN AND SOUTHERN WI ALREADY IN THE 40S
HAVE LOWERED MINS ALONG THE HIGHWAY 20 CORRIDOR A FEW DEGREES.

DLF

&&

.SYNOPSIS...
ISSUED AT 247 PM CDT MON APR 8 2013

.SYNOPSIS...
SATELLITE HAS THE NEXT JET STREAK AND VORT MAX MOVING NORTHEAST
THROUGH THE PLAINS AT MID AFTERNOON. THESE FEATURES ARE EXPECTED TO
GENERATE ANOTHER NOCTURNAL THUNDERSTORM COMPLEX ALONG AN OLD OUTFLOW
BOUNDARY ACROSS NORTHERN MISSOURI THIS EVENING THAT MOVES ACROSS
IA/IL TONIGHT AND TUESDAY MORNING.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 247 PM CDT MON APR 8 2013

.SHORT TERM...TONIGHT AND TUESDAY...
THE NEXT MCS SHOULD DEVELOP THIS EVENING IN NORTHERN MISSOURI AS THE
NEXT JET STREAK AND VORT MAX ARRIVES. MCS AND LIFT TOOLS INDICATE
UPSCALE GROWTH WILL CONTINUE THROUGH THE NIGHT WITH THE POTENTIAL
FOR SOME LOCALLY HEAVY RAINFALL. CORFIDI VECTORS CURRENTLY INDICATE
NO TRAINING. HOWEVER...OUTFLOW BOUNDARIES MAY ALTER THE NEAR STORM
ENVIRONMENT TO ALLOW FOR SOME VERY LOCALIZED TRAINING TO OCCUR THAT
THE MODELS CANNOT RESOLVE.

TUESDAY...THE NOCTURNAL MCS SHOULD EXIT THE CWFA MID TO LATE MORNING
WITH POSSIBLY A BRIEF PERIOD OF DRY WX. HOWEVER...OUTFLOW BOUNDARIES
FROM THE CONVECTION COMBINED WITH THE FRONT ACROSS THE AREA IS
EXPECTED TO RESULT IN DIURNAL CONVECTION DEVELOPING DURING THE DAY.

RAINFALL AMOUNTS TONIGHT THROUGH EARLY TUESDAY EVENING MAY RANGE
FROM ONE HALF INCH TO OVER AN INCH.

08

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 247 PM CDT MON APR 8 2013

SIGNIFICANT RAIN EVENT/S/ THE NEXT 48-72 HOURS WITH INCREASING
RISK OF FLOODING AND POSSIBLY FLASH FLOODING MAIN CHALLENGE.'

OVERVIEW...INITIALIZATION AND VERIFICATION GOOD WITH ONCE AGAIN
NON-US SOLUTIONS HAVING DIFFICULTY WITH PRECIPITATION EVENTS. THE
UKMET AND HI-RES ECMWF VERIFY BEST AND CLOSER WITH RUN TO RUN
CONTINUITY. LATEST NAM AND GFS BOTH ARE CLOSER TO EUROPEAN
SOLUTIONS. THIS IS SOBERING AS THIS SETS UP AREA FOR SIGNIFICANT
LAKE ENHANCED HEAVY RAIN EVENTS WITH STRONG NE WINDS OF LAKE
MICHIGAN. THESE EVENTS ARE NOTORIOUS FOR POOR MODEL PERFORMANCE
BUT ALL MOISTURE...FORCING AND SHEAR PROFILES SUPPORT THIS WITH
EAST WEST BOUNDARY ALONG OR SOUTH OF IA/MO BORDER. LOCAL HEAVY
RAIN AND MCS GENERATION TOOLS THAT NAILED LAST NIGHT/S/ EVENT
SUPPORT AT LEAST 2 MODERATE TO HIGH END EVENTS BOTH TONIGHT AND
TUESDAY NIGHT. OVERALL ANALYSIS SUGGESTS WIDESPREAD 2 PLUS INCHES
OF RAIN NEXT 72 HOURS WITH AREAS OF OVER 3 INCHES SUGGESTED. RAIN
TOTALS OVER 3 INCHES WOULD POSE A RISK OF FLASH FLOODING WITH OVER
2 INCHES SUPPORTING RIVER FLOODING.

DECISION FOR FLASH FLOOD OR FLOOD WATCH WILL BE BASED ON TO NIGHT/S
RAIN EVENT THAT IF WIDESPREAD .5 TO 1 INCH AMOUNTS WOULD SATURATE
AREA SOILS. WILL EMPHASIZE THIS RISK IN OTHER PUBLIC PRODUCTS.

TUESDAY NIGHT...MCS GENERATION AND PROPAGATION TOOLS INDICATE A
SIGNIFICANT MCS EVENT TO MOVE ACROSS AREA WITH LARGE AREAS OF WELL
OVER 1 INCH AND POSSIBLY 1.5 PLUS INCHES SUGGESTED BASED ON TRAINING.
ADDED HEAVY RAIN WORDING WITH HEAVIEST AXIS SUGGESTED 20-50 MILES
SOUTH OF I-80 CORRIDOR AT THIS TIME. STRONG FRONT SHOULD BE LOCATED
SOUTH I-80 WITH LOWER 40S NORTH WITH STIFF NE WINDS TO NEAR 60 DEGREES
FAR SOUTH. ISOLATED STRONG STORMS WITH SMALL HAIL MAY OCCUR ALONG
AND SOUTH OF THE FRONT BUT DRY AIR ALOFT IS LIMITED.

WEDNESDAY AND WEDNESDAY NIGHT...PERIODS OF RAIN AND POSSIBLY EMBEDDED
THUNDERSTORMS WEDNESDAY WITH ADDITIONAL .25 TO 1 PLUS INCH AMOUNTS
WITH HEAVIEST AMOUNTS IN THE EAST AND SOUTHEAST. VERY COLD MAX TEMPS FOR
THE MIDDLE OF APRIL NW WITH LOWER 40S AND UPPER 60S FAR SW FOR A 25+
DEGREE GRADIENT. TRENDS SUPPORT PUSHING FRONT A BIT FURTHER SOUTH
FOR LATER SHIFTS TO REASSESS. CLOUDS AND RAIN ALSO SUGGEST MAX TEMPS
MAY NEED LOWERING BY 5 DEGREES IN SE SECTIONS. WEDNESDAY NIGHT
AREAS OF RAIN WITH WAVE MOVING NORTH ARE SUGGESTED AND SOME TOOLS
SUGGEST RAIN TOTALS OVER MUCH OF THE AREA MAY NEED RAISING WHICH
WOULD EXACERBATE WATER ISSUES AND RISKS FOR LATER SHIFTS. MINS
UPPER 30S NORTH TO LOWER TO MIDDLE SOUTH.

THURSDAY AND THURSDAY NIGHT...UPPER LOW TO ROTATE OVER AREA WITH
AREAS OF LIGHT RAIN...MIXING WITH AND CHANGING TO LIGHT SNOW FROM
NW TO SE SECTIONS. THIS IS A HIGHLY NON-LINEAR PROCESS THAT IS
SUGGESTED WITH SOME RISK OF MINOR ACCUMULATION POSSIBLE OVER NW
SECTIONS TO RECONSIDER. HIGHS IN THE UPPER 30S EXTREME NW TO UPPER
40S SE WITH MINS PROBABLY WITH CLOUDS A BIT TOO COOL...MORE 30 TO
35 DEGREES.

FRIDAY...INSTABILITY SNOW SHOWERS OR FLURRIES SUGGESTED IN THE
MORNING WITH PARTIAL CLEARING LATE AND VERY COLD WITH UPPER LOW
SLIDING SLOWLY EAST. HIGHS UPPER 30S TO MID 40S OR OVER 20 DEGREES
BELOW NORMAL. FRIDAY NIGHT...CLEARING AND VERY COLD WITH LOWS IN
THE 20S FOR A HARD FREEZE.

SATURDAY INTO MONDAY...WARMING TREND TO NEAR NORMAL BY SUNDAY WITH
A CHANCE OF SHOWERS AND STORMS WITH NEXT STRONG SYSTEM SUNDAY INTO MONDAY.
THIS SYSTEM HAS LOW CONFIDENCE WITH PHASING ISSUES THAT OUR
CURRENT AND COMPLEX SYSTEM IS IMPACTING. THIS SYSTEM SHOULD BE
BETTER CLARIFIED ON TIMING AND TRACK NEXT 24 HOURS.

NICHOLS

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1127 PM CDT MON APR 8 2013

A COLD FRONT IS FORECAST TO STALL FROM SOUTHERN NEBRASKA...THROUGH
SOUTHERN IOWA INTO CENTRAL ILLINOIS.  SHOWERS AND THUNDERSTORMS
DEVELOPING ALONG THE FRONT LATE THIS EVENING WILL BECOME WIDESPREAD
OVERNIGHT AND THEN DIMINISH TO LIGHT RAIN MAINLY NORTH OF I80 DURING
THE DAY TUESDAY.  VFR CONDITIONS LATE THIS EVENING WILL DETERIORATE
TO MVFR AND POSSIBLY IFR OVERNIGHT WITH THE ARRIVAL OF THE
PRECIPITATION. THE FRONT WILL LIFT NORTH TUESDAY ALLOWING CONDITIONS
SOUTH OF I80 IMPROVE TO VFR BY THE AFTERNOON WHILE AREAS TO THE
NORTH WILL SEE A CONTINUATION OF LIGHT RAIN AND MVFR CONDITIONS
THROUGH TUESDAY EVENING.

&&

.HYDROLOGY...
ISSUED AT 247 PM CDT MON APR 8 2013

SEVERAL BOUTS OF THUNDERSTORMS AND MODERATE TO HEAVY RAIN ALONG
AND NORTH OF A STALLED EAST WEST BOUNDARY AND SLOW MOVING LOW
PRESSURE SYSTEM WILL CREATE A RISK OF WIDESPREAD HEAVY RAINFALL
OVER THE NEXT 48-72 HOUR PERIOD. LATEST INDICATIONS SUPPORT LARGE
AREAS OF AN ADDITIONAL 2 INCHES OF RAINFALL WITH LOCALIZED AMOUNTS
OVER 3 INCHES. RAIN TOTALS AROUND 2 INCHES WOULD SUPPORT MANY AREA
RIVERS RISING OVER FLOOD STAGE. RAIN AMOUNTS OVER 3 INCHES POSE A
RISK OF FLASH FLOODING FROM FULLY SATURATED SOILS. THERE IS A RISK
OF TRAINING OF THUNDERSTORMS TONIGHT THROUGH TUESDAY NIGHT...IF THIS
OCCURS...THEN AMOUNTS WELL OVER 3 INCHES ARE POSSIBLE THAT COULD
RESULT IN MUCH HIGHER RISKS OF MAJOR RIVER FLOODING AND ALSO FLASH
FLOODING.

THE RISK...COVERAGE AND MAGNITUDE OF WATER ISSUES SHOULD BE BETTER
KNOWN WITHIN THE NEXT 12-24 HOURS FROM TONIGHT/S/ RAIN EVENT. THIS
WILL BE A MAIN FACTOR FOR ANY WATCH ISSUANCE.

NICHOLS

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...DLF
SYNOPSIS...08
SHORT TERM...08
LONG TERM...NICHOLS
AVIATION...DLF
HYDROLOGY...NICHOLS
Hazardous weather outlook, Apr 8, 3:50 PM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 PM CDT MON APR 8 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-090900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
350 PM CDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND A FEW THUNDERSTORMS AFFECTING THE AREA EARLY THIS
MORNING WILL MOVE OUT BY LATE MORNING. UNTIL THEN...MODERATE TO
HEAVY RAINFALL WITH EVENT TOTAL RAINFALL AMOUNTS OF BETWEEN A
QUARTER AND THREE QUARTERS OF AN INCH CAN BE EXPECTED.

TONIGHT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE
INTO THE AREA...MAINLY AFTER MIDNIGHT. OVERNIGHT RAINFALL AMOUNTS
OF UP TO A HALF INCH ARE POSSIBLE. THE STRONGEST STORMS MAY
PRODUCE SMALL HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY THROUGH THURSDAY...AN INTENSE AND SLOW MOVING SPRING STORM
SYSTEM WILL PRODUCE SEVERAL EPISODES OF THUNDERSTORMS AND RAIN
RESULTING IN WIDESPREAD HEAVY RAINFALL.  RAIN AMOUNTS OF AROUND 2
INCHES ARE POSSIBLE...THESE AMOUNTS WOULD CAUSE MANY AREA RIVERS TO
RISE ABOVE FLOOD STAGE.  LOCALIZED RAIN TOTALS OVER 3 INCHES MAY
OCCUR DUE TO THE TRAINING OF STORMS. RAIN AMOUNTS OVER 3 INCHES COULD
RAISE A RISK OF FLASH FLOODING IN LOW LYING LOCATIONS FROM SATURATED
AREA SOILS AND ALSO PRODUCE MAJOR RIVER FLOODING.

TUESDAY AFTERNOON AND NIGHT...SOME THUNDERSTORMS ALONG AND SOUTH OF
A STALLED BOUNDARY MAY BECOME STRONG TO BRIEFLY SEVERE ALONG AND
SOUTH OF THE HIGHWAY 34 CORRIDOR.  THE MAIN RISK WOULD BE HAIL UP
TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED LATE THIS AFTERNOON TONIGHT.

08/NICHOLS

In the hours before

Local storm report, Apr 9, 2:09 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
209 AM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     HAIL             CEDAR RAPIDS            41.97N 91.67W
04/09/2013  M0.25 INCH       LINN               IA   PUBLIC

            PEA SIZE HAIL ON THE SOUTHWEST SIDE OF CEDAR RAPIDS.

&&

HAASE
Special weather statement, Apr 9, 2:12 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
212 AM CDT TUE APR 9 2013

IAZ040>042-051>054-065-066-ILZ001-090915-
BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-JACKSON-JO
DAVIESS-JONES-LINN-
212 AM CDT TUE APR 9 2013

...STRON THUNDERSTORMS WITH SMALL HAIL AND HEAVY RAINFALL MOVING
NORTH ACROSS THE AREA...

AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LUZERNE TO CEDAR
RAPIDS TO OXFORD JUNCTION...MOVING NORTHEAST AT 20 TO 25 MPH.

* THUNDERSTORMS WILL BE NEAR...
  HIAWATHA...VAN HORNE...OXFORD JUNCTION AND OLIN AROUND 220 AM
  CDT...
  SPRINGVILLE AROUND 225 AM CDT...
  VIOLA...ROBINS AND PALO AROUND 230 AM CDT...
  WHITTIER AND WYOMING AROUND 235 AM CDT...

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD TO GROUND
LIGHTNING...AND A BRIEF HEAVY DOWNPOUR...ARE EXPECTED WITH THESE
STORMS.

IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

LAT...LON 4265 9072 4251 9063 4251 9038 4250 9038
      4197 9095 4189 9230 4230 9230 4230 9208
      4265 9208 4265 9091 4268 9088
TIME...MOT...LOC 0711Z 226DEG 22KT 4196 9221 4201 9162
          4195 9098

LE
Local storm report, Apr 9, 2:17 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
217 AM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
04/09/2013  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            RAINFALL IN THE PAST HALF HOUR. 8 TENTHS OF IT FELL IN
            ONLY 15 MINUTES.

&&

HAASE
Local storm report, Apr 9, 2:19 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
219 AM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 AM     HAIL             CEDAR RAPIDS            41.97N 91.67W
04/09/2013  E0.75 INCH       LINN               IA   TRAINED SPOTTER

            HALF INCH TO PENNY SIZE HAIL

&&

LE
Local storm report, Apr 9, 2:21 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
221 AM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             1 NE CEDAR RAPIDS       41.98N 91.66W
04/09/2013  E0.50 INCH       LINN               IA   TRAINED SPOTTER

&&

LE
Local storm report, Apr 9, 2:25 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 AM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 AM     HAIL             3 NNE CEDAR RAPIDS      42.01N 91.64W
04/09/2013  M1.00 INCH       LINN               IA   TRAINED SPOTTER

&&

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 2:12 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn2 hr
Apr 9, 5:36 AM CDTSpecial Weather StatementDVNDubuque39 min
Apr 9, 10:14 AM CDTSpecial Weather StatementDVNBuchanan31 min
Apr 9, 10:52 AM CDTRiver Flood WarningDVNDelaware, Jones70 hr
Apr 9, 10:52 AM CDTRiver Flood WarningDVNCedar, Jones, Linn6 days
Apr 9, 10:52 AM CDTRiver Flood WarningDVNClinton, Scott20 days
Apr 9, 10:52 AM CDTRiver Flood WarningDVNIowa, Johnson8 days
Apr 9, 10:52 AM CDTRiver Flood WarningDVNJohnson, Washington4 days
Apr 9, 10:52 AM CDTRiver Flood WarningDVNKeokuk5 days
Apr 9, 2:54 PM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more32 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.